Results in Mathematics

, Volume 69, Issue 1–2, pp 93–103 | Cite as

On the Convergence of Chebyshev’s Method for Multiple Polynomial Zeros

  • Stoil Ivanov


In this paper we investigate the local convergence of Chebyshev’s iterative method for the computation of a multiple polynomial zero. We establish two convergence theorems for polynomials over an arbitrary normed field. A priori and a posteriori error estimates are also provided. All of the results are new even in the case of simple zero.


Chebyshev’s method polynomial zeros multiple zeros local convergence error estimates 

Mathematics Subject Classification

65H04 12Y05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Osada N.: Asymptotic error constants of cubically convergent zero finding methods. J. Comput. Appl. Math. 196, 347–357 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Neta B.: New third order nonlinear solvers for multiple roots. Appl. Math. Comput. 202, 162–170 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chun C., Neta B.: A third-order modification of Newton’s method for multiple roots. Appl. Math. Comput. 211, 474–479 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Homeier H.H.H.: On Newton-type methods for multiple roots with cubic convergence. J. Comput. Appl. Math. 231, 249–254 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Proinov P.D.: General local convergence theory for a class of iterative processes and its applications to Newton’s method. J. Complex. 25, 38–62 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ren H., Argyros I.K.: Convergence radius of the modified Newton method for multiple zeros under Hölder continuous derivative. Appl. Math. Comput. 217, 612–621 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Sharma J.R., Sharma R.: New third and fourth order nonlinear solvers for computing multiple roots. Appl. Math. Comput. 217, 9756–9764 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bi W., Ren H., Wu Q.: Convergence of the modified Halley’s method for multiple zeros under Hölder continuous derivative. Num. Alg. 58, 497–512 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Zhou X., Chen X., Song Y.: Families of third and fourth order methods for multiple roots of nonlinear equations. Appl. Math. Comput. 219, 6030–6038 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Pan V.Y.: Solving a polynomial equation: some history and recent progress. SIAM Rev. 39, 187–220 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Kalantari B., Kalantari I., Zaare-Nahandi R.: A basic family of iteration functions for polynomial root finding and its characterizations. J. Comput. Appl. Math. 80, 209–226 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    McNamee J.M.: Numerical Methods for Roots of Polynomials—Part I. Elsevier, Amsterdam (2007)zbMATHGoogle Scholar
  13. 13.
    McNamee J.M., Pan V.: Numerical Methods for Roots of Polynomials—Part II. Elsevier, Amsterdam (2013)Google Scholar
  14. 14.
    Proinov P.D.: New general convergence theory for iterative processes and its applications to Newton-Kantorovich type theorems. J. Complex. 26, 3–42 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Proinov, P.D.: General convergence theorems for iterative processes and applications to the Weierstrass root-finding method. arXiv:1503.05243 (2015)
  16. 16.
    Schröder E.: Über unendlich viele Algorithmen zur Auflösung der Gleichungen. Math. Ann. 2, 317–365 (1870)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Proinov P.D., Ivanov S.I.: On the convergence of Halley’s method for multiple polynomial zeros. Mediter. J. Math. 12, 555–572 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Obreshkov N.: On the numerical solution of equations (in Bulgarian). Annuaire Univ. Sofia Fac. Sci. Phys. Math. 56, 73–83 (1963)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Traub J.F.: Iterative Methods for the Solution of Equations, 2nd edn. Chelsea Publishing Company, New York (1982)zbMATHGoogle Scholar
  20. 20.
    Chebychev, P.L.: Computation roots of an equation. In: Complete Works of P.L. Chebishev, Vol. 5, pp. 7–25. USSR Academy of Sciences, Moscow (in Russian) (1838)

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Faculty of PhysicsUniversity of PlovdivPlovdivBulgaria

Personalised recommendations